MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, TRIPLE-LUMEN, 10F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN CV CATHETER, TRIPLE-LUMEN, 10F; CHRONIC CATHETERS
Catalog Number 0606560CE
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250); Fracture (1260); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Erythema (1840); Extravasation (1842); Pain (1994); Swelling/ Edema (4577); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a chronic catheter placement procedure using hickman triple lumen catheter.On (b)(6) 2025, one month and five days later post chronic catheter placement, the device was allegedly leaking with blood following flushing.It was further reported that the line was allegedly found burst.On (b)(6) 2025, the device was removed.Reinsertion of tunneled cvc to complete treatment.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be reportable as serious injury.The catalog number identified in section d4 has not been cleared in the us but is similar to the hickman cv catheter products that are cleared in the us.The pro code and 510 k number for the hickman cv catheter products are identified in d2 and g4.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.B1, b5, d4 (medical device catalog #), g3, h1, h6 (patient, device, component, method).Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025 the device was inserted.On j(b)(6) 2025 a patient underwent for a chronic catheter placement procedure using hickman cv catheter, triple-lumen, 10f.Post the procedure, the device was allegedly leaking with blood following flushing.It was further reported that the line was allegedly found burst.On (b)(6), the device was removed.Reinsertion of tunneled cvc to complete treatment.Reportedly, patient allegedly experienced pain, redness, swelling, extravasation and white lumen was allegedly had a visible hole.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: the catalog number identified in section d4 has not been cleared in the us but is similar to the hickman cv catheter products that are cleared in the us.The pro code and 510 k number for the hickman cv catheter products are identified in d2 and g4.Manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one 10fr hickman t/l catheter was returned for evaluation and three electronic photos were provided for review.A longitudinal split was noted on the distal portion of the white luer extension leg.The edges of the longitudinal split on the white luer extension leg were noted to be uneven.Residue was noted throughout split area.Upon infusion, small resistance was felt while a leak from the longitudinal split on the distal end of the extension leg was observed.Therefore, the investigation is confirmed for the reported fracture and fluid leak issues.However, it is unconfirmed for the reported material puncture/hole as more specific damages fracture and fluid leak issues were confirmed during investigation.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, the device was inserted.On (b)(6) 2025 a patient underwent for a chronic catheter placement procedure using hickman cv catheter, triple-lumen, 10f.Post the procedure, the device was allegedly leaking with blood following flushing.It was further reported that the line was allegedly found burst.On (b)(6), the device was removed.Reinsertion of tunneled cvc to complete treatment.Reportedly, patient allegedly experienced pain, redness, swelling, extravasation and white lumen was allegedly had a visible hole.The current status of the patient was unknown.
 
Event or Problem Description
On (b)(6) 2025 the device was inserted.On (b)(6) 2025, a patient underwent for a chronic catheter placement procedure using hickman cv catheter, triple lumen, 10f.Post the procedure, the device was allegedly leaking with blood following flushing.It was further reported that the line was allegedly found burst.On july 8, the device was removed.Reinsertion of tunneled cvc to complete treatment.Reportedly, patient allegedly experienced pain, redness, swelling, extravasation and white lumen was allegedly had a visible hole.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: the catalog number identified in section d4 has not been cleared in the us but is similar to the hickman cv catheter products that are cleared in the us.The pro code and 510 k number for the hickman cv catheter products are identified in d2 and g4.Manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one 10fr hickman t/l catheter was returned for evaluation and 3 electronic photos were provided for review.A longitudinal split was noted on the distal portion of the white luer extension leg.The edges of the longitudinal split on the white luer extension leg were noted to be uneven.Residue was noted throughout split area.Upon infusion, small resistance was felt while a leak from the longitudinal split on the distal end of the extension leg was observed.It appears there is a very significant protrusion from one side of the burst that overlapping the other side.Therefore, the investigation is confirmed for the reported fluid leak and identified catheter burst issues.However, the investigation is unconfirmed for the reported fracture and material puncture/hole issues as more appropriate catheter burst code has been identified.A definitive root cause could not be determined based upon the provided information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HICKMAN CV CATHETER, TRIPLE-LUMEN, 10F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22749958
Report Number3006260740-2025-05667
Device Sequence Number8607154
Product Code LJS
UDI-Device Identifier00801741052019
UDI-Public(01)00801741052019(11)250224(17)290828(10)HUKN1334
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0606560CE
Device Lot NumberHUKN1334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Supplement Date Received by Manufacturer08/26/2025
10/15/2025
02/13/2026
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/17/2025
10/22/2025
02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown